Tornadoes · United States · Florida · 2010
EF0 tornado, Chassahowitzka, Florida, March 11, 2010
This EF0 tornado ran 1.5 miles across Citrus County on March 11, 2010, touching down at 2:23 PM EST and reaching 30 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- March 11, 2010
- Touchdown
- 2:23 PM EST (19:23 UTC)
- Lifted
- 2:25 PM EST (19:25 UTC)
- On the ground
- 2 minutes
- Path length
- 1.5 miles (2.4 km)
- Path width
- 30 yards (27 m)
- Deaths
- 0
- Injuries
- 0
- County
- Citrus County
- Touchdown point
- 28.731, -82.582
- Lift-off point
- 28.731, -82.558
- Record number
- 1003111323-01
What the Weather Service recorded
A warm front lifted north through the area and combined with a strong low-level jet and a strong upper-level jet in place over the state. The warm and moist environment in place allowed for numerous showers and thunderstorms to develop. A few tornadoes touched down and some areas received heavy rains causing flooding from these storms.
A tornado moving over a wooded area near US Highway 19 near Chassahowitzka was sighted by a couple of trained spotters. The tornado remained over the wooded area and lifted before moving over inhabited areas which limited damage to fallen trees.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
38 minutes of warning. NWS TBW issued a tornado warning for this county at 18:45 UTC, 38 minutes before the tornado touched down, in force until 19:30 UTC.
The county was under a tornado watch, issued at 16:05 UTC and running to 23:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 14:00 UTC | 00:00 UTC | Lake Wind Advisory | TBW |
| 16:05 UTC | 23:00 UTC | Tornado Watch | TBW |
| 16:16 UTC | 16:45 UTC | Severe Thunderstorm Warning | TBW |
| 16:39 UTC | 18:15 UTC | Flood Advisory | TBW |
| 16:44 UTC | 17:15 UTC | Severe Thunderstorm Warning | TBW |
| 17:15 UTC | 17:45 UTC | Severe Thunderstorm Warning | TBW |
| 17:42 UTC | 18:15 UTC | Tornado Warning | TBW |
| 18:06 UTC | 20:00 UTC | Flood Advisory | TBW |
| 18:25 UTC | 20:30 UTC | Flood Advisory | TBW |
| 18:45 UTC | 19:30 UTC | Tornado Warning | TBW |
| 19:25 UTC | 20:15 UTC | Severe Thunderstorm Warning | TBW |
| 19:29 UTC | 20:00 UTC | Tornado Warning | TBW |
| 19:53 UTC | 20:30 UTC | Severe Thunderstorm Warning | TBW |
| 19:57 UTC | 22:00 UTC | Flood Advisory | TBW |
| 20:28 UTC | 22:00 UTC | Flood Advisory | TBW |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 16:15 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the tornado touched down at Mar 11, 1:38 PM EST, 45 minutes earlier.
Area forecast discussion, Mar 11, 1:38 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
138 PM EST THU MAR 11 2010
...TORNADO WATCH FOR MOST OF CENTRAL WESTERN FLORIDA UNTIL 6 PM THIS
EVENING...
...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS THE AREA...
.SHORT TERM (TONIGHT-SATURDAY)...WITH STRONG SUBTROPICAL JET ALIGNED
ACROSS THE GULF REGION...ABUNDANT DEEP LAYER MOISTURE OVER THE FL
PENINSULA...AND THE MID LVL TROUGH SWEEPING ACROSS THE SOUTHERN
STATES THE SCENARIO FOR CONTINUING RAIN AND THUNDERSTORM ACTIVITY
WILL REMAIN IN PLACE THROUGH FRIDAY. A TORNADO WATCH WILL REMAIN IN
EFFECT UNTIL 6 PM EST THIS EVENING FOR ALL COUNTIES BUT CHARLOTTE
AND LEE AS THE VERTICAL WIND PROFILE COMBINED WITH THE
AFOREMENTIONED JET ALOFT WILL CONTINUE TO PROVIDE FAVORABLE
CONDITIONS FOR TORNADIC ACTIVITY.
LATEST NAM/WRF ARE GOING FAIRLY AGGRESSIVE IN POPS AND COVERAGE. GFS
RELAXES A BIT LATER THIS EVENING...THEN BRINGS A LOW PRESSURE SYSTEM
RACING ACROSS CENTRAL/NORTHERN FL ON FRIDAY. FORECAST WILL CONTINUE
TO CARRY HIGH END POPS WITH 60-70 PERCENT TONIGHT...70-80 PERCENT ON
FRIDAY THEN QUICKLY DECREASING FRIDAY EVENING INTO SATURDAY EARLY
MORNING AS HIGH PRESSURE RETURNS TO THE REGION.
TEMPERATURES WILL NOT DROP AS MUCH AS IN PREVIOUS OCCASIONS. FRIDAY
WILL SEE MORNING LOWS IN THE MID TO UPPER 60S AND HIGHS IN THE MID
70S. FOR SATURDAY LOWS COOL OFF A BIT INTO THE LOWER TO MID 50S AND
HIGHS REMAIN IN THE MID TO UPPER 70S.
&&
.LONG TERM (SATURDAY NIGHT-THURSDAY)...LARGE UPPER LEVEL CUTOFF LOW
OVER THE EASTERN U.S. SUNDAY WILL SHIFT EAST OUT INTO THE WESTERN
ATLANTIC EARLY NEXT WEEK WITH A MORE ZONAL FLOW SETTING UP BRIEFLY
BEFORE THE NEXT SHORT WAVE MOVES EAST ACROSS THE SOUTHERN U.S. AND
GULF OF MEXICO DURING MIDWEEK. AT THE SURFACE...LOW PRESSURE OVER
THE MID-ATLANTIC STATES WILL MOVE OUT INTO THE ATLANTIC OCEAN EARLY
NEXT WEEK WITH HIGH PRESSURE BUILDING IN FROM THE NORTHWEST MONDAY
INTO TUESDAY. BY LATE TUESDAY THE NEXT AREA OF LOW PRESSURE WILL BE
DEVELOPING IN THE WESTERN GULF AND THEN TRACK EAST ACROSS THE
SOUTHERN GULF WEDNESDAY AND OUT INTO THE ATLANTIC DURING THURSDAY.
FOR SATURDAY NIGHT THROUGH MONDAY NIGHT EXPECT FAIR AND SEASONABLY
COOL WEATHER ACROSS THE REGION WITH TEMPERATURES A FEW DEGREES BELOW
NORMAL. THEN DURING TUESDAY AND WEDNESDAY CLOUDS ARE EXPECTED TO
INCREASE WITH A CHANCE OF SOME RAIN AS THE NEXT SYSTEM MOVES IN FROM
THE WEST. ON THURSDAY THE SYSTEM SHOULD BE MOVING AWAY FROM THE AREA
WITH PARTLY CLOUDY SKIES RETURNING. TEMPERATURES WILL CONTINUE TO BE
A FEW DEGREES BELOW NORMAL.
&&
.AVIATION....AVIATION...MVFR CEILINGS WILL GENERALLY PREVAIL TODAY
WITH SOME LOCAL IFR CEILINGS/MVFR VISIBILITIES IN SHOWERS AND A FEW
THUNDERSTORMS. CONVECTIVE ACTIVITY WILL DIMINISH THIS EVENING WITH
MVFR/LOCAL IFR CEILINGS AND VISIBILITIES IN SOME FOG CONTINUING
BEFORE THE NEXT ROUND OF CONVECTION DEVELOPS LATE TONIGHT AND
CONTINUES INTO FRIDAY.
&&
.MARINE...SMALL CRAFT ADVISORY IN EFFECT FOR ALL WATERS UNTIL 7 PM
THIS EVENING AS STRONG GUSTY WINDS AND INCREASING SEAS WILL KEEP
HAZARDOUS BOATING CONDITIONS. WINDS BEGIN RELAXING LATER TONIGHT
...THEN INCREASING AGAIN TO NEAR ADVISORY LEVELS ON FRIDAY AS
A LOW MOVES ACROSS THE SOUTHERN PENINSULA. CONDITIONS SHOULD THEN
REMAIN NEAR HAZARDOUS THROUGH SATURDAY WITH HIGH PRESSURE BUILDING
IN THE WAKE OF THE FRONT...AND FINALLY SUBSIDING TO BELOW HIGHLIGHT
CRITERIA BY EARLY SATURDAY.
&&
.FIRE WEATHER...ABUNDANT LOW LEVEL MOISTURE WILL KEEP RH VALUES WELL
ABOVE CRITICAL LEVELS THROUGH THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 66 73 58 72 / 70 80 30 10
FMY 69 77 61 77 / 70 80 40 10
GIF 68 75 56 76 / 70 80 30 10
SRQ 67 73 58 73 / 70 80 30 10
BKV 65 74 50 73 / 60 70 20 10
SPG 67 73 60 72 / 70 80 30 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR CHARLOTTE-
CITRUS-HERNANDO-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-
PINELLAS-SARASOTA.
TORNADO WATCH IN EFFECT UNTIL 6 PM THIS EVENING FOR CITRUS-
DESOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEVY-MANATEE-
PASCO-PINELLAS-POLK-SARASOTA-SUMTER-
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR BONITA
BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT
20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD
TO TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...22/REYNES
LONG TERM/AVIATION...69/CLOSEHazardous weather outlook, Mar 11, 5:34 AM EST, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 534 AM EST THU MAR 11 2010 FLZ039-042-043-048>052-055>057-060>062-065-111900- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 534 AM EST THU MAR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA TODAY. A WARM FRONT LIFTING NORTH ACROSS THE AREA COMBINED WITH A STRONG LOW LEVEL JET...STRONG SUB-TROPICAL JET ALOFT AND AN INCREASINGLY MOIST ENVIRONMENT IN PLACE WILL ALLOW FOR SHOWERS WITH A CHANCE OF STRONG TO SEVERE THUNDERSTORMS. DAMAGING WINDS WILL BE THE GREATEST THREAT WITH THE STORMS...BUT THE POSSIBILITY OF AN ISOLATED TORNADO CANNOT BE RULED OUT. HEAVY AND PERSISTENT RAINS MAY ALSO CAUSE SOME MINOR FLOODING. ...DENSE FOG... WARM MOIST AIR MOVING OVER THE COOLER GULF WATERS MAY RESULT IN SOME PATCHY DENSE SEA FOG OVER THE LOCAL COASTAL WATERS. FOG CAN DEVELOP SUDDENLY AND MARINERS SHOULD PLAN FOR THE POSSIBILITY OF ENCOUNTERING VERY LOW VISIBILITIES IN THE GULF. ...RIP CURRENT IMPACT... THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY WITH STRONG SOUTH TO SOUTHWESTERLY WINDS IN PLACE. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. ...WIND AND SEA IMPACT... WINDS WILL INCREASE TO 20 TO 25 KNOTS ACROSS THE COASTAL WATERS TODAY WITH HIGHER GUSTS AS A WARM FRONT LIFTS NORTH OVER THE AREA. SEAS WILL INCREASE UP TO 7 FEET WELL OFFSHORE. THIS WILL CAUSE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...THUNDERSTORM IMPACT... ANOTHER WAVE OF UPPER ENERGY WILL MOVE OVER THE AREA FRIDAY WITH THE WARM AND MOIST ENVIRONMENT AND SUB-TROPICAL JET REMAINING IN PLACE ACROSS THE AREA. THIS WILL ALLOW FOR MORE SHOWERS AND A CHANCE OF STRONG TO SEVERE THUNDERSTORMS FRIDAY. DAMAGING WINDS AND THE POTENTIAL FOR AN ISOLATED TORNADO WILL AGAIN BE THE GREATEST RISKS...WITH HEAVY RAINS AGAIN CAUSING MINOR FLOODING. ...DENSE FOG/SMOKE IMPACT... THE WARM AND MOIST CONDITIONS WILL PERSIST THROUGH FRIDAY NIGHT KEEPING THE POSSIBILITY OF PATCHY DENSE SEA FOG IN PLACE ACROSS THE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. COLSON
In the hours before
Special weather statement, Mar 11, 10:37 AM EST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1037 AM EST THU MAR 11 2010
FLZ039-042-043-048-111630-
SUMTER-HERNANDO-CITRUS-LEVY-
1037 AM EST THU MAR 11 2010
...STRONG WINDS WILL AFFECT LEVY...CITRUS...HERNANDO AND SUMTER
COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
THUNDERSTORMS...MOVING NORTHEAST AT 35 MPH...WILL AFFECT THE
MENTIONED AREA INCLUDING...LEBANON...CRYSTAL RIVER...INVERNESS...AND
HOMOSASSA SPRINGS...UNTIL 1130 AM EST.
GUSTY WINDS UP TO 40 MPH WILL OCCUR. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2948 8240 2922 8239 2921 8252 2906 8253
2896 8231 2895 8195 2833 8196 2833 8204
2850 8205 2844 8243 2846 8269 2870 8265
2874 8269 2875 8265 2886 8273 2889 8266
2916 8282 2919 8307 2929 8316 2960 8293
TIME...MOT...LOC 1536Z 228DEG 32KT 2889 8302Special weather statement, Mar 11, 11:31 AM EST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1131 AM EST THU MAR 11 2010
FLZ039-042-043-048-111800-
SUMTER-HERNANDO-CITRUS-LEVY-
1131 AM EST THU MAR 11 2010
...STRONG WINDS WILL AFFECT LEVY...CITRUS...HERNANDO AND SUMTER
COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
THUNDERSTORMS...MOVING NORTHEAST AT 35 MPH...WILL AFFECT THE
MENTIONED AREA INCLUDING...LEBANON...CRYSTAL RIVER...INVERNESS...AND
HOMOSASSA SPRINGS
...UNTIL 100 PM EST.
GUSTY WINDS UP TO 40 MPH WILL OCCUR. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2946 8240 2921 8241 2922 8254 2906 8253
2900 8237 2893 8226 2895 8195 2853 8197
2846 8266 2870 8265 2874 8268 2875 8265
2876 8268 2888 8268 2889 8266 2916 8281
2918 8294 2916 8305 2932 8312 2959 8289
TIME...MOT...LOC 1630Z 229DEG 29KT 2903 8267Local storm report, Mar 11, 2:07 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
207 PM EST THU MAR 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 6 N HERNANDO 28.99N 82.37W
03/11/2010 CITRUS FL EMERGENCY MNGR
EM RELAYED REPORT OF POSSIBLE TORNADO NNE OF HERNANDO...4
TREES DOWN. TIME ESTIMATED BY RADAR.
0153 PM FLOOD INGLIS 29.03N 82.66W
03/11/2010 CITRUS FL EMERGENCY MNGR
STATE WATCH OFFICE REPORTED NUMEROUS ROAD CLOSURES IN
YANKEETOWN AND INGLIS...HIGHWAY 40 AND 50TH STREET, LEE
TERRACE AND SOUTH INGLIS AVE, E CASON BLVD AND VICKI ST
&&
CARLISLEThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Tampa Bay, FL (KTBW), 12:00Z
7.4 hours before the tornado, 115 km from the path. March 11, 2010.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -108 J/kg
- Surface CAPE
- 14 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 393 m²/s²
- 0-3 km storm-relative helicity
- 531 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
- 0-3 km lapse rate
- 5.3 K/km
Tampa Bay, FL (KTBW), 00:00Z
4.6 hours after it, 115 km from the path. March 12, 2010.
- Mixed-layer CAPE
- 592 J/kg
- Mixed-layer CIN
- -31 J/kg
- Surface CAPE
- 706 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.6 K/km
The radar
The Tampa radar (KTBW), 115 km away, was scanning. The volume nearest the touchdown began at 19:25 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 17:30 UTC | TSTM WND DMG | 9 Sw Santos | Marion, FL | THE EMERGENCY MANAGEMENT REPORTED TWO TREES DOWN AT MARION OAKS. THE TIME GIVEN WAS BASED ON RADAR. |
| 18:08 UTC | TSTM WND DMG | 6 N Hernando | Citrus, FL | EM RELAYED REPORT OF POSSIBLE TORNADO NNE OF HERNANDO...4 TREES DOWN. TIME ESTIMATED BY RADAR. |
| 18:20 UTC | TSTM WND DMG | 6 N Hernando | Citrus, FL | EM RELAYED REPORT OF POSSIBLE TORNADO NNE OF HERNANDO...4 TREES DOWN. TIME ESTIMATED BY RADAR. |
| 18:53 UTC | FLOOD | Inglis | Citrus, FL | STATE WATCH OFFICE REPORTED NUMEROUS ROAD CLOSURES IN YANKEETOWN AND INGLIS...HIGHWAY 40 AND 50TH STREET, LEE TERRACE AND SOUTH INGLIS AVE, E CASON BLVD AND VICKI ST |
| 19:28 UTC | FUNNEL CLOUD | 2 Nne Land O' Lakes | Pasco, FL | SPOTTER REPORTED A FUNNEL CLOUD NORTHEAST OF LAND O LAKES LASTING APPROX 8 MIN. |
| 19:28 UTC | TORNADO | 1 Ene Chassahowitzka | Citrus, FL | SPOTTER REPORTED TORNADO NEAR RT 19 IN WALDEN WOODS NEAR CHASSAHOWITZKA |
| 19:30 UTC | HEAVY RAIN 6 | 11 Sw Ocala | Marion, FL | A STORM SPOTTER NEAR 103RD STREET AND 84TH AVENUE RECORDED 6 INCHES OF RAIN BETWEEN 8 AM AND 1 PM. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2010 tornado in FloridaEvery tornado in Florida since 1950Warnings in force in Florida nowThe forecast where you are
The other tornadoes of March 11, 2010
4 more were confirmed in the United States that day.
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.